• question-icon

    What causes soreness and burning sensation in skin while on Sulfasalazine?

default
Posted on Sat, 4 Jun 2016 in Bones, Muscles and Joints
Question: Hi I have ra and I'm on sulfasalzine and hydroxiquinn I've been on the sulfasalzine for one month and everything has got worse my skin in sore and burning I phoned my consultant on Friday he told me to go to hospital for steroid injection ,but still I am experiencing the burning in my arms and ankles even worse than before I Carnot sleep and worried about how sore my skin is
doctor
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
Please talk to your doctor regarding changing of medicine.

Detailed Answer:
Dear Madam,

Thank you for posting your query on HCM.

Well looking into your query I Will like to tell you that since your main complaint is burning , it is possible that it could be side effect of drugs like hydroxychloroquine . Steroid injection will help with swelling and pain but not with burning sensation . I would recommend you to talk to your treating doctor regarding the same . Hydroxychloroquine is known to cause neuropathy symptoms .

Take care.

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hydroxychloroquine

doctor1 MD

I am just starting plaquenil 200mg twice a day. But I also need to take metformin, Lipitor and nexium. I m not sure how to time them all properly....

doctor1 MD

Dr, I have been diagnosed with sjogrens and they put me on hydroxychlor 200mg which is the generic for plaquenil and I have been on it for a month...

doctor1 MD

Hello Dr., I continue to have boils even after taking three different type of antibiotics. I have sensitive skin and I m easy to break out. The one...

doctor1 MD

Been on plaquenil 200 once a day for 3 weeks for diagnosis of mixed connective disease non lupus. Woke up with measle like rash on torso and hands....

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking...

doctor1 MD

I was diagnosed with RA the doctor prescribed the following sulfasalazine 500mg twice a day also hydroxychloroquine 200 mg twice a day also he told...

doctor1 MD

I have lupus and i have a severe discoid rash on both my arms. I was prescribed clobetasol propionate foam .05% however my arms HURT really bad and...

Get personalised answers from verified doctor in minutes across 80+ specialties

146 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shruti Rijhwani
  • Q - Suggest foods and drinks which helps in healthy development of tooth?

  • Q - Started with fatigue and blurred vision. Have diarrhea and weak muscles....

  • Q - Undergoing replacement therapy for low IgG. Have pain in chest and foot....

  • Q - Child having frequent unconsciousness. Nil observation shown in EEG and...

  • Q - Took monistat and have swelling on uvula. Is it a side effect?

  • Q - Having pain, sweating hips and around waist line and legs. Buldging...

  • Q - Have ulcerative colitis and taking remicaid infusion therapy. Suggest...

  • Q - Having irregular periods. Done with pelvic ultrasound and blood test....

  • Q - Should I shave groin hair before going for colonoscopy?

  • Q - Having swelling in face, hands, feet and rashes all over body. Had bouts...

backtotop2